959341 tn?1246888289
Medication
I am having some challenges with weight gain.  I am looking for ideas about pain meds.  I take Lyrica.  I am looking for one that doesnt have weight gain as a side effect.  Any thoughts?

Thanks!
Peace,
Coexist
Cancel
3 Answers
Page 1 of 1
Avatar universal
Hi, the best thing that I can tell you is that neurontin works much the same as lyrica and it does not cause weight gain. I have been on neurontin for about 4 years now and when lyrica came out I talked to my son about it. he is a pharmacist and knowing how I do not like to jump onto a new drug he told me that the neurontin is so similar to lyrica that I should just stay on that drug. every time that I went on a new drug It ended up being pulled off the market. I would look into getting a script for that. good luck..roncart
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
572651 tn?1333939396
there is another great forum here at medhelp - ask-a-pharmacist.

http://www.medhelp.org/forum_disclaimers/show/296

is the site address.  They will be happy to review side effects of equivalent drugs that you can talk to your doctor about.

I have no personal experience with either of the choices here.  sorry.

be well,
Lulu
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
195469 tn?1388326488
Welcome to the Forum.  Glad you are here with us.

I am diagnosed with MS and have been since the 1990's.  I took Neurontin for a long time before Lyrica came on the market.  With Lyrica, I had alot of swelling my legs and a craving for sweets.  Whether a craving for sweets is a side-effect, I doubt the drug maker would admit it.  But I did gain weight.  And weight gain is my worst enemy.  I have fought being over-weight most of the last 40 years.

Neurontin works well for some people, so do anti-seizure medications.  It is thought that msucle spasms and nerve pain are like having mini-muscle seizures.  At least that is what I was told by a Neuro at UVA in Virginia.

I now take Baclofen for muscle spasms at night before I go to bed.  I have trouble using too much, as it seems to work too well and makes my legs weak.  My leg spasms are a daily occurence for me, but I am sure they would be much worse, if I didn't take the Baclofen.  Except for weakness and dizziness at higher doses, I have had no other side effect to Baclofen.  Believe me...in all the years that I have had MS, I have tried everything.  Lyrica just had too many adverse side-effects for me to continue taking the drug.  Some swear by it though.

All I can do, is give you my personal experience.  To work out a plan that works for you, you have to sit down with your doctor and weigh the pros and cons of each medicine.  If Lyrica is causing weight gain and swelling in the legs, I would tell my doctor that I do not want to take it.  My doctor told me at first to watch my diet and get some more exercise, but the swelling in the legs never stopped.

It's really a trial and error to find the one medication that works best for you and causes the least side effects.  As with any new medication, I always suggest that you start off on the lowest dose possible and work your way up very gradually.  People are oftem started out on full doses of medications, then find they are plagued by side-effects.  It's believed that the body doesn't have a chance to acclimate itself to the drug slowly, so the side-effects would be much less.

I wish you all the best,
Heather  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
667078 tn?1316004535
Blank
HVAC
Durham, NC
198419 tn?1360245956
Blank
sllowe
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
Avatar m tn
Blank
caregiver222
751951 tn?1406636463
Blank
PastorDan
Caledonia, OH
Avatar f tn
Blank
essdipity